Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 29, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Oct 14, 2010, 3:18 PM EDT for 10 counties in Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2010, 3:18 PM EDT (19:18 UTC)
- Expired
- Oct 14, 2010, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS82 KFFC 141918 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT THU OCT 14 2010 GAZ001>005-011-012-019-020-030-150330- /O.UPG.KFFC.FW.A.0021.101015T1700Z-101015T2300Z/ /O.NEW.KFFC.FW.W.0030.101015T1700Z-101015T2300Z/ /O.NEW.KFFC.FW.W.0029.101014T1918Z-101014T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK- 318 PM EDT THU OCT 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH FOR FRIDAY HAS BEEN UPGRADED TO A RED FLAG WARNING THAT IS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY. DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES AS LOW AS 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WARNING TODAY INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FORECAST AND THE WARNING TOMORROW INCLUDES ALL OF THE CHATTAHOOCHEE NATIONAL FOREST. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ006>009-013>016-021>025-027-031>039-041>062-066>076-078>086- 089>098-102>113-150330- /O.UPG.KFFC.FW.A.0021.101015T1700Z-101015T2300Z/ /O.NEW.KFFC.FW.W.0030.101015T1700Z-101015T2300Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 318 PM EDT THU OCT 14 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY FOR LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS UPGRADED THE FIRE WEATHER WATCH FOR FRIDAY TO A RED FLAG WARNING. IT IS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY. DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES AS LOW AS 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH FRIDAY AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
1 follow-up statement
047 WWUS82 KFFC 142328 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 728 PM EDT THU OCT 14 2010 GAZ001>005-011-012-019-020-030-150730- /O.EXP.KFFC.FW.W.0029.000000T0000Z-101014T2300Z/ /O.CON.KFFC.FW.W.0030.101015T1700Z-101015T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK- 728 PM EDT THU OCT 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY ALL OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...RED FLAG WARNING HAS EXPIRED FOR NORTHWEST GEORGIA... THE RED FLAG WARNING FOR NORTHWEST GEORGIA IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES AS LOW AS 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH AND GUSTY FRIDAY AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ006>009-013>016-021>025-027-031>039-041>062-066>076-078>086- 089>098-102>113-150730- /O.CON.KFFC.FW.W.0030.101015T1700Z-101015T2300Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 728 PM EDT THU OCT 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY FOR NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. DRY FUEL MOISTURE CONDITIONS WILL LIKELY COMBINE WITH RELATIVE HUMIDITIES AS LOW AS 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH AND GUSTY FRIDAY AFTERNOON TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 14, 1:30 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 14, 1:30 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT THU OCT 14 2010 .SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED 323 AM EDT THU OCT 14 2010/ ALTHOUGH BEST UPPER SUPPORT IS EXPECTED TO REMAIN NORTH AND EAST OF THE FORECAST AREA TODAY...MODELS AND SATELLITE TRENDS STILL SHOW THE TAIL END OF A DECENT SHORT WAVE SWEEPING THROUGH THE STATE TODAY. POPS CONFINED TO THE FAR NORTHEAST...AND ONLY FOR THIS MORNING...AS INITIAL SHORT WAVE CONTINUES TO MOVE ACROSS THE BLUE RIDGE REGION INTO THE MID ATLANTIC COASTAL REGION. FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...INITIAL HIGH AMPLITUDE UPPER LEVEL PATTERN SLOWLY TRANSITIONS TO A MUCH FLATTER FLOW ACROSS THE COUNTRY WITH THE DEEP EASTERN U.S. TROUGH FILLING AND MOVING OFF THE EAST COAST. THIS KEEPS GEORGIA UNDER WEAKENING NORTHWESTERLY FLOW THROUGH THE PERIOD. MODELS ARE SHOWING ANOTHER WEAK FRONTAL BOUNDARY MOVING INTO THE FORECAST AREA FRIDAY...BUT THE ATMOSPHERE REMAINS TOO DRY FOR ANY PRECIPITATION WITH THIS FEATURE. TEMPERATURES REMAIN SEASONALLY COOL THROUGH THE PERIOD. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 323 AM EDT THU OCT 14 2010/ RELATIVELY FLAT UPPER LEVEL FLOW CONTINUES THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD. WEAK RIDGE OVER THE MIDDLE OF THE COUNTRY SHIFTS EAST OVER THE REGION THROUGH THE WEEKEND. BY MID WEEK A DEEPENING UPPER TROUGH OVER THE NORTH CENTRAL AND NORTHEASTERN U.S. HELPS TO PUSH A WEAK COLD FRONT INTO THE REGION. ALTHOUGH MODELS SHOW MOISTURE REMAINING QUITE LIMITED...THEY DO TRY TO DEVELOP LOW POPS OVER THE FORECAST AREA BY LATE TUESDAY INTO WEDNESDAY. CONFIDENCE IS LOW CONCERNING RAIN CHANCES. TEMPERATURES WILL REMAIN SEASONAL THROUGH THE EXTENDED FORECAST PERIOD AS WELL. 20 && .AVIATION... 18Z UPDATE... AREA OF SCT040 WILL PERSIST THROUGH THE AFTERNOON AS IT PUSHES E...THEN SKC OVERNIGHT. WITH DRIER AIRMASS TOMORROW...EXPECT SKC TO CONTINUE. WIND GUSTS ARE THE BIGGEST CHALLENGE AND G20-25KTS WILL CONTINUE THROUGH THIS AFTN. NAM/GFS 850 AND 925MB WINDS INDICATE POSSIBILITY OF SOME GUSTS AGAIN TOMORROW AND HAVE THUS INCLUDED G20KTS AT ATL FOR FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 11 && .FIRE WEATHER... /ISSUED 323 AM EDT THU OCT 14 2010/ FORECAST RELATIVE HUMIDITIES FOR THIS AFTERNOON SHOW SEVERAL HOURS WITH WIDESPREAD 25 TO 30 PERCENT...BUT ONLY SPOTTY 25 PERCENT OR LESS FOR A COUPLE OF HOURS...SO I WILL CANCEL THE FIRE WEATHER WATCH FOR TODAY. THE DAY SHIFT WILL NEED TO CONTINUE TO WATCH FOR DEW POINTS DROPPING FASTER THAN ANTICIPATED. CRITICAL RELATIVE HUMIDITIES FOR FRIDAY AFTERNOON ARE STILL LOOKING GOOD FOR A POSSIBLE RED FLAG EVENT...SO I WILL LET THE WATCH CONTINUE FOR THAT TIME FRAME. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 42 76 43 75 / 10 0 0 0 0 ATLANTA 73 41 75 45 72 / 0 0 0 0 0 BLAIRSVILLE 71 37 70 35 71 / 20 0 0 0 0 CARTERSVILLE 72 38 75 39 73 / 5 0 0 0 0 COLUMBUS 78 46 78 47 75 / 0 0 0 0 0 GAINESVILLE 73 42 74 44 72 / 10 0 0 0 0 MACON 80 44 79 43 77 / 0 0 0 0 0 ROME 73 38 74 38 74 / 5 0 0 0 0 PEACHTREE CITY 75 39 76 39 74 / 0 0 0 0 0 VIDALIA 84 49 79 49 77 / 5 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Oct 14, 3:15 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 AM EDT THU OCT 14 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 315 AM EDT THU OCT 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT WILL CROSS GEORGIA THIS MORNING. IN THE WAKE OF THAT FRONT...DRY HIGH PRESSURE WILL BUILD INTO THE REGION THIS AFTERNOON AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON FRIDAY AFTERNOON. FIRE WEATHER INTERESTS SHOULD REFER TO THE LATEST FIRE WEATHER WATCH FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:18 PM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.